This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
Hi i was feeling so dizzy it became impossible to leave the house. I was eating frequently in fact I'm always hungry. I eat lots of sugary foods and drink a ton of gatorade which I know is high in sugar. The doctor couldn't figure it out my Blood sugar was 77 in office on the meter. But when she sent my bloodwork out it was 35. She says this is what caused my extreme dizziness. I'm supposed to follow up in 3 weeks. But i can't deal with this for that long should I get glucose pills? She told me to eat fruit but I've tried that and ... stilll dizzy. How should I handle this?
Are you a diabetic or just hypoglycemic? My comments would depend on which condition you have been diagnosed with. If you are diabetic this is serious. If your BS fall to 35 it can be life threatening.
If you have hyprglycemia than the key is to always eat something. Your PCP should help you regulate this. I don't know if I would be comfortable with waiting three weeks. Do you live alone? Is someone generally close that can check on you?
I would not purchase "glucose pills" unless your PCP agrees with it. You could call your PCP's nurse and request more direction as well as asl about the "glucose pills.":
Best of luck to you. I hope you will let us know how you are doing.
Please don't let me scare you. I apologize if I have. Apparently you are not a diabetic and this is hypoglycemia. Ppl with hypoglycemia (which is low blood sugar but not diabetes) can "faint" when their glucose becomes too low. One of my parents and a good friend have hypoglycemia. They just needs to eat frequently. Both can feel when their glucose level drops. They become lightheaded, sometimes nauseated and dizzy. Neither have had any major problems associated with the hypoglycemia.
Diabetes on the other hand can be extremely dangerous if you are taking insulin and your glucose levels drop to 40. That may have been the concern you picked up in my post.
I hope I have clarified myself a bit better and again I apologize if I alarmed you. It was not my intention.
It is clear you require an evaluation for diabetes and need to be under the supervision of a nurse specializing in such matters or a physician or PA. If blood sugar is low, orange juice, a simple sugar, is the easiest way to bring it up. Clearly there seems to be something wrong in the way your system is handling glucose. I would not worry too much, but you require a professional in-person evaluation from an M.D.
I have hypoglycemia, and the way they found out was by doing the 6 hours glucose tolerance test. It is not fun, but very accurate. I would ask your doctor about having it done, it takes all day, but, you are in the lab and if anything should go wrong, you will be taken care of. Also, since they got that low of a reading, they should have drawn it again, that just does not sound right to me. I would see a good endocrinologist, they specialize in problems like this.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.